Alert archive / Tennessee / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 4, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 8, 1999, 9:15 PM CST for Wilson County, Tennessee. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 8, 1999, 9:15 PM CST (03:15 UTC)
- Expired
- Jan 8, 1999, 9:50 PM CST
- In force
- 35 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Wilson County, TN
The radar
The Nashville radar (KOHX), 26 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -195 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 467 m²/s²
- 0-3 km storm-relative helicity
- 522 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS54 KOHX 090314 RRA SVRBNA TNC189-090350- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 915 PM CST FRI JAN 8 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WILSON COUNTY IN MIDDLE TENNESSEE * UNTIL 950 PM CST * AT 915 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES EAST OF MOUNT JULIET... MOVING EAST AT 40 MPH. THIS IS A DANGEROUS STORM STAY INDOORS AWAY FROM WINDOWS. DRM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 7:42 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Jan 8, 7:42 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 742 PM CST FRI JAN 8 1999 CONVECTION AHEAD OF FRONT PRESENTLY MOVING INTO CENTRAL PORTIONS OF CWA WITH STORMS APPROACHING SVR IN DICKSON/HUMPHREYS COUNTIES. WITH KBNA 88D DOWN SINCE 01Z, OTHER REGIONAL RADARS PROVIDING AREAL COVERAGE. SFC FRONTAL POSITION AT 01Z FROM SPRINGFIELD TO PARSONS TO JACKSON LINE. WITH ALL THIS IN MIND...WOULD RECOMMEND CONTINUATION OF WORDING IN PREVIOUS ZFPTN ISSUANCE FOR FIRST PD. HOWEVER...WILL MONITOR CONDITIONS CLOSELY OVER REGION AS EXPECTED WINTERY WX SITUATION DEVELOPS AROUND 06Z. 14 JBW
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 8, 7:04 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Humphreys | 51 min |
| Jan 8, 8:07 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 48 min |
| Jan 8, 8:56 PM CST | Severe Thunderstorm Warning | OHX | Davidson | 34 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.